Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Passing red urine after being administered ferrous. Matter of concern?

My mother has recently been prescribed new drugs including ferrous sulf, mag-oxide, metoprolol er succinate, doc-q-lace. Also 6 days ago had been admitted to the hospital with an Hg of 5. She was given blood transfusions and several bags of ferrous. - a red fluid administered intravenously. She has a reddish brown urine . This morning I thought it was due to the ferrous administered at the hospital but tonight it s still the same color. And she came home last evening. Shoul I be concerned?
Asked On : Tue, 18 Dec 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Pathologist and Microbiologist 's  Response
hi there, with a Hb level of 5gm% your mother did need a blood transfusion and so that is fine but passing reddish brown urine is not fine and could signify a incompatible blood transfusion reaction. You need to get her urine checked for Hb or RBC in it. Do consult your attending doctor and get a direct and indirect coomb's test done on her blood to see that she is not having a delayed transfusion reaction. This condition requires intervertion and investigation. Take care.
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor